Thunderstorm Wind, Perry
- When
- September 22, 4:35 PM EST
- Where
- Perry County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 38.100, -86.633
Numerous trees were downed.
5 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 22, 3:30 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...CORR TO ADD WATCH INFO AND FIX TYPOS NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT FRI SEP 22 2006 .SHORT TERM (TONIGHT AND SATURDAY)... MAIN CONCERNS CENTER AROUND EXCESSIVE RAINFALL AND THREAT OF SEVERE STORMS SATURDAY. UPPER AIR PATTERN CURRENTLY SHOWS AN UNUSUALLY STRONG TROUGH ACROSS THE UPPER MIDWEST. DEEP LOW PRESSURE AT THE SURFACE IS NOW CO-LOCATED WITH UPPER LOW ACROSS NORTHERN IOWA. ANOTHER DISTURBANCE OF CONCERN FOR OUR REGION IS CURRENTLY DIGGING SOUTHWARD ACROSS THE CENTRAL ROCKIES. THIS FEATURE WILL ROTATE THROUGH THE BASE OF THE EXISTING TROUGH AND MOVE ACROSS KANSAS SATURDAY AFTERNOON. AT THE SURFACE...LOW PRESSURE WILL FORM ALONG A SURFACE TROUGH AND MOVE INTO ILLINOIS LATE TOMORROW. STRONG SOUTHWEST FLOW ACROSS THE LOWER OHIO VALLEY WILL ALLOW MODIFIED TROPICAL MOISTURE TO STREAM NORTHWARD. THE NAM FORECASTS AROUND 2 INCHES OF PRECIPITABLE WATER TO REMAIN ALONG THE OHIO RIVER THROUGH SUNDAY MORNING. EARLIER STORMS DUMPED ONE TO TWO INCHES ACROSS CENTRAL KENTUCKY WITH AXIS OF HEAVIEST RAIN EXTENDING FROM BUTLER COUNTY NORTHEASTWARD THROUGH THE SOUTHERN BLUEGRASS REGION. FEEL THE GREATEST THREAT OF HEAVY RAINFALL TONIGHT WILL BE ALONG/NORTH OF THE OHIO RIVER. CURRENTLY...WARM FRONT IS STALLED ALONG WESTERN KENTUCKY/TENNESSEE BORDER. SHOWERS AND EXTENSIVE RAIN COOLED AIR WILL RETARD NORTHWARD PROGRESSION OF THIS FRONT...BUT IT WILL EVENTUALLY MOVE NORTH INTO CENTRAL INDIANA OVERNIGHT. BOTH GFS AND NAM SHOW EXPANDING COVERAGE OF PRECIP LATER THIS EVENING AND OVERNIGHT AS LOW LEVEL JET INCREASES AND A LEAD DISTURBANCE EJECTS AHEAD OF THE LARGER TROUGH ACROSS THE MIDWEST. BOTH MODELS CONCENTRATE PRECIP ALONG/NORTH OF THE OHIO RIVER. ATTENTION NOW WILL TURN TO SEVERE WX CHANCES FOR SATURDAY. THE SEVERE STORMS CENTER HAS PLACED OUR FORECAST AREA IN A SLIGHT RISK. KENTUCKY WILL BE FIRMLY WITHIN WARM SECTOR TOMORROW. HIGH TEMPERATURES WILL DEPEND ON CLOUD COVER AND PRECIP COVERAGE DURING THE DAY...BUT TEMPERATURES WILL LIKELY REACH THE LOWER 80S ACROSS THE SOUTH. WITH A LACK OF UPPER FORCING TOMORROW AFTERNOON ANY STORMS WILL BE OF A MORE SCATTERED NATURE. HOWEVER...STRONG UNI-DIRECTIONAL WIND SHEAR AND MODERATE SURFACED BASED INSTABILITY WILL BRING A THREAT OF WIND DAMAGE. EXPECT BREEZY SOUTH WINDS TOMORROW AS 35 MPH WINDS AT 3000 FEET MIX DOWN DURING THE AFTERNOON. RAIN CHANCES WILL INCREASE TO CATEGORICAL LATE TOMORROW AS A LINE OF STORMS ASSOCIATED WITH AN APPROACHING COLD FRONT APPROACHES SOUTHWESTERN INDIANA. WITH STRENGTHENING MID LEVEL WINDS...SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AS WELL. JSD .LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)... ...POTENTIAL FOR SEVERE WEATHER OUTBREAK SATURDAY NIGHT ALONG WITH MORE HEAVY RAINFALL... SATURDAY NIGHT...CONTINUES TO LOOK LIKE A SQUALL LINE WITH DAMAGING WINDS AND ISOLATED TORNADOES IS A VERY REAL THREAT NW TO SE ACROSS THE FA. SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR. DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH UNTIL 700 AM EDT/600 AM CDT SUNDAY ALONG AND NORTH OF A LINE FROM MORGANTOWN TO CAMPBELLSVILLE TO LEXINGTON. IN...FLASH FLOOD WATCH UNTIL 700 AM EDT SUNDAY. &&
HAZARDOUS WEATHER OUTLOOK...CORR TO DAYS NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT FRI SEP 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM CDT FRI SEP 22 2006 /430 PM EDT FRI SEP 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR ALL OF SOUTHERN INDIANA AND FOR CENTRAL KENTUCKY NORTH OF THE CUMBERLAND PARKWAY. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT ALONG AND NORTH OF THE OHIO RIVER. AMPLE MOISTURE COMBINED WITH A SLOWLY MOVING WARM FRONT MAY LEAD TO INDIVIDUAL STORMS MOVING REPEATEDLY ACROSS THE SAME AREA. LOCALLY HEAVY RAINFALL MAY LEAD TO RUNOFF PROBLEMS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT SATURDAY AND SATURDAY NIGHT. AS A WARM FRONT MOVES NORTH TOMORROW...SURFACE INSTABILITY WILL INCREASE DURING THE DAY. AS A RESULT...IN ADDITION TO THE CONTINUING THREAT OF HEAVY RAINFALL...STRONG MID LEVEL WINDS WILL BRING A THREAT OF DAMAGING WINDS OR ISOLATED TORNADOES ASSOCIATED WITH ANY SCATTERED CONVECTION THAT DEVELOPS TOMORROW AFTERNOON. THE THREAT OF DAMAGING WINDS WILL INCREASE LATE TOMORROW AHEAD OF A COLD FRONT. LINEAR CONVECTION...IN THE FORM OF A SQUALL LINE OR INDIVIDUAL BOW ECHOS...MAY DEVELOP AND MOVE AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL AND DEADLY LIGHTNING WILL ACCOMPANY THESE STORMS. OUTSIDE OF ANY THUNDERSTORM...SOUTHERLY WINDS COULD GUST UP TO 30 MPH IN SPOTS SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED SATURDAY THROUGH EARLY SUNDAY MORNING ...ESPECIALLY SATURDAY NIGHT. MONITOR THE LATEST FORECASTS ON NOAA ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. JSD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1243 PM EDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HEAVY RAIN HARRODSBURG 37.77N 84.85W
09/22/2006 M1.60 INCH MERCER KY EMERGENCY MNGR
RAINFALL SINCE 6AM. PONDING OF WATER IN YARDS BUT NO
FLOODING.
&&
CALLAHANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT FRI SEP 22 2006 KYZ027-061-062-070-071-221945- BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN- 220 PM CDT FRI SEP 22 2006 ...STRONG THUNDERSTORMS WITH HEAVY RAIN AFFECTING PARTS OF BUTLER...EDMONSON...GRAYSON...LOGAN AND WARREN COUNTIES... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF MORGANTOWN TO 12 MILES NORTH OF RUSSELLVILLE...AND MOVING NORTHEAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE... NEAR SUGAR GROVE BY 225 PM CDT. NEAR RIVERSIDE BY 230 PM CDT. NEAR GRAYSON SPRINGS BY 235 PM CDT. NEAR PEONIA BY 240 PM CDT. NEAR BEE SPRING BY 245 PM CDT. THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27 AND 34. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 339 PM EDT FRI SEP 22 2006 KYZ027-028-053-062-063-222015- EDMONSON-GRAYSON-HARDIN-HART-LARUE- 239 PM CDT FRI SEP 22 2006 ...STRONG THUNDERSTORMS TO AFFECT PARTS OF EDMONSON...GRAYSON...HARDIN...HART AND LARUE COUNTIES... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEITCHFIELD TO BROWNSVILLE...AND MOVING NORTHEAST AT 40 TO 50 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR CLARKSON BY 245 PM CDT. NEAR SUMMIT BY 350 PM EDT. NEAR EASTVIEW BY 355 PM EDT. NEAR PRICEVILLE BY 300 PM CDT. NEAR UPTON BY 405 PM EDT. NEAR TONNIEVILLE BY 410 PM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 71 AND 94. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 107 AND 137. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 408 PM EDT FRI SEP 22 2006 KYZ028-045-046-053-054-065-222045- HARDIN-LARUE-MARION-NELSON-TAYLOR-WASHINGTON- 408 PM EDT FRI SEP 22 2006 ...STRONG THUNDERSTORMS TO AFFECT PORTIONS OF HARDIN...LARUE...MARION...NELSON...TAYLOR AND WASHINGTON COUNTIES... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIZABETHTOWN TO 11 MILES NORTH OF MUNFORDVILLE...AND MOVING EAST NORTHEAST AT 40 TO 50 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MAGNOLIA BY 415 PM EDT. NEAR NEW HAVEN BY 420 PM EDT. NEAR BALLTOWN BY 425 PM EDT. NEAR ST. FRANCIS BY 430 PM EDT. NEAR ST. MARY BY 435 PM EDT. NEAR MAUD BY 440 PM EDT. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 136 AND 137. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND 25. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CUB RUN 37.30N 86.07W
09/22/2006 E0.75 INCH HART KY TRAINED SPOTTER
&&
MRCThe Louisville radar (KLVX), 62 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
5 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed.
A number of trees were downed.
Several roads were flooded and barricaded in Huntingburg and Ferdinand.
Water was up to the curbs in some streets in the downtown area.
Twelve to 18 inches of water covered State Highway 64 just east of New Salisbury.
There was street flooding in downtown New Albany. Water was also reported in some basements in the city. A mile north of Galena, the bridge on Reasor Road that crosses the Little Indian Creek was out.
Silver Creek rose rapidly out of its banks, and flooded nearby roads and fields. The fire department in Clarksville had to use boats to rescue some residents of the River Chase Apartments.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531084, 5531085, 5531086, 5531165, 5531166, 5531167, 5531168.